Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 65, NWS Gaylord, MI

June 25, 2011

NWS Gaylord, MI issued this small craft advisory at Jun 25, 2011, 3:45 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2011, 3:45 AM EDT (07:45 UTC)
Expired
Jun 25, 2011, 4:39 PM EDT
In force
13 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WHUS73 KAPX 250745
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 AM EDT SAT JUN 25 2011

LHZ347-348-251500-
/O.NEW.KAPX.SC.Y.0065.110625T0745Z-110625T1500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
345 AM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
342 
WHUS73 KAPX 251450
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1050 AM EDT SAT JUN 25 2011

LHZ347-348-252100-
/O.EXT.KAPX.SC.Y.0065.000000T0000Z-110625T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1050 AM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
070 
WHUS73 KAPX 252039
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
439 PM EDT SAT JUN 25 2011

LHZ347-348-252145-
/O.CAN.KAPX.SC.Y.0065.000000T0000Z-110625T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
439 PM EDT SAT JUN 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 10:48 PM EDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jun 24, 10:48 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1048 PM EDT FRI JUN 24 2011

.SYNOPSIS.../ISSUED AT 325 PM/

A RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD INTO THE GREAT LAKES
REGION...DISSIPATING THE LOW CLOUDS AND DRIZZLE...AND
GENERATING SUNSHINE AND MORE SEASONAL TEMPERATURES BY SATURDAY. THE
NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL HOLD OFF UNTIL MONDAY
AND TUESDAY...AS A WEAK COLD FRONT APPROACHES THE REGION.

LOCKER

&&

.SHORT TERM.../ISSUED AT 1043 PM/...TONIGHT

MOISTURE PINWHEELING AROUND SLOWLY DEPARTING LOW PRESSURE
CONTINUES TO PLAGUE THE NORTH WOODS WITH PLENTY OF CLOUDS THIS
EVENING...ALONG WITH SOME PATCHY DRIZZLE. SHARP CLEARING LINE JUST
TOO OUR WEST MAKING SLOW EAST ADVANCEMENT...AND EXPECT THIS TREND
TO CONTINUE THROUGH THE REMAINDER OF THE NIGHT. SKIES "SHOULD"
GRADUALLY CLEAR FROM WEST TO EAST...WITH AREAS ALONG AND WEST OF
I-75 BECOMING MOSTLY CLEAR BY MORNING (HOPEFULLY). GIVEN OBSERVED
TRENDS...DID LOWER INHERITED LOWS A DEGREE OR TWO ACROSS THE
BOARD.

MSB

&&

.LONG TERM.../ISSUED AT 325 PM/...SATURDAY AND BEYOND

PATTERN TRYING TO BECOMING MORE "SUMMER-LIKE" OVER THE NEXT SEVERAL
DAYS AS CURRENT SLUGGISH MOVING STORM SYSTEM FINALLY YIELDS TO
APPROACHING HIGH PLAINS MID LEVEL RIDGE AXIS. HOWEVER...REPLACEMENT
PATTERN APPEARS TO BE A TRANSIENT ONE...ALLOWING NEXT SHORTWAVE AND
ATTENDANT SHOWER AND STORM THREAT TO QUICKLY APPROACH BY EARLY NEXT
WEEK. SIGNS POINTING TO PERHAPS A WELL EARNED LONGER REPRIEVE FROM
THE WET WEATHER THE MIDDLE AND LATER PORTIONS OF NEXT WEEK AS MOST
ACTIVE WEATHER SHIFTS NORTH. INITIAL FORECAST CONCERNS CENTER ON
JUST HOW QUICK CLOUDS EXIT SATURDAY...WITH LATTER CONCERNS CENTERED
ON AFOREMENTIONED RAIN AND THUNDER CHANCES MONDAY AND TUESDAY.

MOISTURE CONTINUES TO DEPART SLOWLY EAST SATURDAY AS PARENT LOW
PRESSURE DOES THE SAME. EXPECT A SUNNY START TO THE MORNING ACROSS
WESTERN AREAS...WITH CLOUDS HANGING TOUGH NORTHEAST LOWER AS LOW
LEVEL MOISTURE PINWHEELS SOUTH AROUND DEPARTING SYSTEM (SEE CENTRAL
WISCONSIN WHERE BRIEF CLEARING ALLOWED RAPID CU/STRATO-CU
DEVELOPMENT). DESPITE VIRTUALLY NO TEMPERATURE ADVECTION...
INCREASING LATE JUNE SUN WILL QUICKLY WORK ITS MAGIC. THAT
SAID...EXACT HIGHS STILL A STRUGGLE...OWNING TO JUST HOW DEEP MIXING
REACHES AND LINGERING EASTERN CLOUD COVER ISSUES. MIXING THROUGH 850MBS
EASILY SUPPORTS HIGHS IN THE MID TO UPPER 70S (ESPECIALLY WEST).
WILL NOT GO QUITE THIS AGGRESSIVE...JUST NUDGING INHERITED HIGHS UP
A DEGREE OR TWO INTO THE LOWER TO MIDDLE 70S. ANY LINGERING CLOUDS
SHOULD QUICKLY DISSIPATE EARLY SATURDAY EVENING...LEAVING MOSTLY
CLEAR/SUNNY SKIES SATURDAY NIGHT THROUGH SUNDAY EVENING (PERHAPS
INCREASING CIRRUS SUNDAY). MODEST WAA AND FURTHER AIRMASS
MODIFICATION WILL ADD A FEW MORE DEGREES TO TEMPERATURES ON SUNDAY
...WITH HIGHS DEFINITELY REACHING MORE SUMMER-LIKE READINGS IN THE
UPPER 70S TO LOWER 80S. ENJOY!

SAID WAA AND INCREASING MOIST RETURN FLOW AHEAD OF QUICKLY
APPROACHING NORTHERN STREAM SHORTWAVE TROUGH AND ATTENDANT WARM AND
COLD FRONTAL FEATURES WILL BRING OUR NEXT CHANCE FOR SHOWERS AND
STORMS EARLY NEXT WEEK. STILL SOME TIMING DIFFERENCES...BUT GUIDANCE
SLOWLY HONING IN FOR MONDAY NIGHT AS BEST OPPORTUNITY FOR RAIN AS
MAIN WAVE AND COLD FRONT PUSH THROUGH THE REGION. AS ALWAYS WITH
CONVECTION AT THIS EARLY JUNCTURE...EXACT EVOLUTION OF HOW THINGS
UNFOLD UPSTREAM STILL VERY MUCH IN QUESTION...SO PREFER TO KEEP
THINGS SIMPLE...FEATURING CHANCE POPS MONDAY THROUGH TUESDAY. IF
CONSISTENCY REMAINS...LIKELY POPS WILL PROBABLY BE NEEDED FOR MONDAY
NIGHT...AND THE RAIN THREAT WOULD LIKELY END SOONER ON TUESDAY. AS
FOR SEVERE POTENTIAL...LATEST DAY 4-8 SPC SEVERE WEATHER OUTLOOK HAS
HIGHLIGHTED AN AREA OF CONCERN FOR SEVERE STORMS MONDAY AFTERNOON
JUST TO OUR WEST ACROSS THE UPPER MISSISSIPPI VALLEY REGION WHERE
TROUGH PASSAGE AND PEAK INSTABILITY ARE BEST JUXTAPOSED. CURRENT
TRENDS SUPPORT LESS IDEAL TIMING FOR NORTHERN MICHIGAN...WITH DEEP
LAYER SHEAR QUICKLY ABATING AND LOSS OF INSTABILITY MONDAY NIGHT.
STILL SOMETHING TO WATCH...ESPECIALLY IF THINGS SPEED UP BY ABOUT 6
TO 12 HOURS.

HIGH PRESSURE BUILDS IN TUESDAY NIGHT (IF NOT SOONER)...BRINGING DRY
AND SEASONABLY MILD CONDITIONS THROUGH AT LEAST THURSDAY. SUPPORT
GROWING FOR MUCH WARMER AIR TO ARRIVE BY FRIDAY AS 850MB
TEMPERATURES SPIKE ABOVE 20C. THIS ALONE WOULD SUPPORT HIGHS INTO
THE 90S. ONCE AGAIN...WILL REMAIN CONSERVATIVE (MANY THINGS CAN
CHANGE BY THEN) AND KEEP HIGHS IN THE 80S. SOUTHERN EXTENT OF
CANADA SHORTWAVE TROUGH EXPECTED TO BRUSH BY THE AREA FRIDAY
(HELPING TO PROPEL THAT WARM AIR NORTH). WAY...WAY TO EARLY TO GET
TOO SPECIFIC ON TIMING AND COVERAGE...SO WILL SIMPLY RUN WITH HPC
SUGGEST LOW END CHANCE SHOWER AND STORM MENTION FRIDAY.

MSB

&&

.MARINE.../ISSUED AT 325 PM/

MARINE...GUSTY NORTHWEST WINDS TO CONTINUE THROUGH SATURDAY BEHIND
SLOWLY DEPARTING LOW PRESSURE JUST NORTHEAST OF THE LAKES. EXPECTING
CONDITIONS TO REMAIN SUB SCA LEVELS...ALTHOUGH WILL NEED TO CLOSELY
WATCH NORTHEAST LOWER COASTLINE WHERE COASTAL CONVERGENCE MAY TIP
THE SCALES. QUICKLY IMPROVING CONDITIONS SATURDAY NIGHT INTO
SUNDAY...WITH WINDS VEERING SOUTHEAST AS HIGH PRESSURE MOVES EAST OF
THE REGION.

MSB

&&

.AVIATION.../ISSUED AT 1043 PM/...VALID FOR 06Z TAFS

MVFR/IFR LOW CLOUD DECK SWIRLING AROUND DEPARTING EASTERN LAKES
LOW PRESSURE WILL CONTINUE TO SLOWLY ERODE FROM WEST TO EAST
THROUGH SATURDAY AS PARENT LOW MOVES OFF TO THE EAST. EXPECT SKIES
TO BREAK EARLY THIS MORNING ACROSS WESTERN TAF SITES (KTVC AND
KPLN)...WITH SKIES REMAINING MOSTLY CLEAR THROUGH SATURDAY. BRIEF
CLEARING AT KAPN EARLY SATURDAY EXPECTED TO GIVE WAY TO BKN VFR CU
/STRATO-CU DECK FOR THE MORNING AND EARLY AFTERNOON HOURS.
NORTHWEST WINDS...AT TIMES GUSTY SATURDAY...TO CONTINUE.

MSB

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jun 24, 10:00 AM EDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1000 AM EDT FRI JUN 24 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
251200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1000 AM EDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

AJS

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.